Can an antibiotic give my son a yeast infection? If so, how can I prevent it?

November 1st, 2010 by Emily
antibiotic infection yeast
by S-t-e-v-e-n

Question: Can an antibiotic give my son a yeast infection? If so, how can I prevent it?
My 7 month old son is on an antibiotic for an ear infection. He has to take it 2 times a day for 10 days. We are on day two. He does not have a yeast infection right now. I want to prevent it from happening, just in case he reacts to them the same way I do. I get a yeast infection each time I take an antibiotic.
I called the pediatrician’s office. The nurse recommended either use Culturelle (medicine) or feed him yogurt. Her yogurt examples were DanActive and Activia.

Best answer:

Answer by Tracey
Check with your doctor, but I know that I, for one, consume a lot of yogurt when I take antibiotics to prevent yeast infections. You’d have to see if your son can have yogurt yet, though. Good luck!

Know better? Leave your own answer in the comments!

No related posts.

Related posts brought to you by Yet Another Related Posts Plugin.

6 Comments on “Can an antibiotic give my son a yeast infection? If so, how can I prevent it?”

  1. darkening_hope says:

    He’s a boy, so no, he cannot get a yeast infection. Maybe a urinary tract infection, but that’s rare for men.

  2. harmonyjoy5 says:

    You dont need a vagina to get a yeast infection….many of my baby boys have had them…and yes he can develop a yeast infection from taking antibiotics…Im not sure you can prevent it but if It does happen just get some canesten cream and put that on his bum….a yeast infection on a baby, is a diaper rash that is bright red and wont go away with zinc cream
    Hope this helps

  3. Stacie L says:

    I don’t think boys can get yeast infections.

  4. Graham's mommy says:

    dark-
    Boys can still get yeast infections…

  5. Emma's Mommy (30 Weeks 2 #2) says:

    It probably depends on the antibiotic. Emma has had thrush and a yeast diaper rash, so when she got an ear infection yeast was a real concern. Her doctor prescribed amoxicillian and told me that it really does not mess with the flora in the gut (so it does not cause yeast flare ups). Augmentin on the other hand is notorious for causing yeast. If he is eating solids get him some plain full fat yogurt (or some YoBaby) and have him eat it at least once a day and stay away from juice and too much fruit (which can all contribute to yeast) until he is done with the antibiotic. You can also purchase acidophilus (a strain of good bacteria that fights yeast) and give this to him. If he gets a yeast infection you can apply it externally.

  6. mandyhornbeck1981 says:

    Oh yeah, they can cause yeast infections! When my third baby was born I had a postpartum infection and the antibiotics gave us both yeast rashes all over our bodies! Fortunately he didn’t get thrush. From now on, if any of my kids need antibiotics, I’ll be giving them probiotics right along with it. It’s the probiotics (the live cultures) in yogurt that help with yeast infections. You can either give him yogurt or buy probiotics in capsule form and open it up and put the powder in apple sauce or something else easy for your son to eat. That’s how my little boy finally got rid of his full-body rash.

Leave a New Comment

Please leave these two fields as-is:

Protected by Invisible Defender. Showed 403 to 119,492 bad guys.